Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 17, 2015, 4:15 PM MST for La Paz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 4:15 PM MST (23:15 UTC)
- Expired
- Jul 17, 2015, 7:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 169 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830
WGUS55 KPSR 172315
FFWPSR
AZC012-180215-
/O.NEW.KPSR.FF.W.0003.150717T2315Z-150718T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
415 PM MST FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 715 PM MST
* AT 410 PM MST...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. RADAR ESTIMATES THAT UP TO TWO INCHES OF RAIN HAS
FALLEN IN THE LAST HOUR OR SO OVER THE AREA. LAW ENFORCEMENT HAS
CLOSED STATE ROUTE 72 AT MILE POST 130 DUE TO WATER OVER THE ROAD.
HEAVY RAIN WILL CONTINUE TO FALL OVER THE NEXT HOUR AND INCREASE
RUNOFF IN THIS AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THE
CUNNINGHAM WASH...BOUSE...AND HIGHWAY 72 BETWEEN BOUSE AND MCVAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3396 11388 3381 11376 3374 11392 3392 11403
$$
MEYERS3 follow-up statements
565 WGUS75 KPSR 172357 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 457 PM MST FRI JUL 17 2015 AZC012-180215- /O.CON.KPSR.FF.W.0003.000000T0000Z-150718T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PAZ AZ- 457 PM MST FRI JUL 17 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR NORTHEASTERN LA PAZ COUNTY... AT 447 PM MST...THUNDERSTORMS PRODUCING HEAVY RAIN CONTINUE OVER THE WARNED AREA...AND HAVE EXPANDED SOUTH TOWARD BRENDA. HEAVY RAIN WILL CONTINUE TO FALL...WITH UP TO ANOTHER INCH OF RAIN FALLING IN SOME BASINS OVER THE NEXT HOUR. RUNOFF WILL CONTINUE TO FLOW INTO THE BOUSE AND CUNNINGHAM WASHES...AND DEEPLY POND IN LOW LYING AREAS... ESPECIALLY ALONG STATE ROUTE 72 BETWEEN BOUSE AND VICKSBURG. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOUSE...UTTING...AND MCVAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3396 11388 3381 11376 3374 11392 3392 11403 $$ MEYERS
711 WGUS75 KPSR 180106 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 606 PM MST FRI JUL 17 2015 AZC012-180215- /O.CON.KPSR.FF.W.0003.000000T0000Z-150718T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PAZ AZ- 606 PM MST FRI JUL 17 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR NORTHEASTERN LA PAZ COUNTY... AT 557 PM MST...THUNDERSTORMS WITH HEAVY RAIN ARE STILL OCCURRING OVER PORTIONS OF LA PAZ COUNTY. RADAR ESTIMATES AN ADDITIONAL INCH OF RAIN HAS FALLEN OVER THE LAST HOUR IN DRAINAGES FEEDING THE CUNNINGHAM AND BOUSE WASHES. SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WILL PERSIST FOR THE NEXT COUPLE OF HOURS. RUNOFF WILL CONTINUE TO FLOW INTO AREA WASHES AND POOL IN LOW LYING AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BOUSE...UTTING AND MCVAY. STATE ROUTE 72 BETWEEN BOUSE AND VICKSBURG REMAINS CLOSED UNTIL FURTHER NOTICE BY THE ARIZONA DEPARTMENT OF TRANSPORTATION.. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3396 11388 3381 11376 3374 11392 3392 11403 $$ MEYERS
301 WGUS75 KPSR 180218 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 718 PM MST FRI JUL 17 2015 AZC012-180222- /O.EXP.KPSR.FF.W.0003.000000T0000Z-150718T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PAZ AZ- 718 PM MST FRI JUL 17 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN LA PAZ COUNTY WILL EXPIRE AT 715 PM MST... THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE DIMINISHED AND MOVED OUT OF THE WARNING AREA...AND ISOLATED LIGHT SHOWERS MAY PERSIST FOR THE NEXT COUPLE OF HOURS. RUNOFF WILL CONTINUE TO FLOW INTO WASHES... INCLUDING THE BOUSE WASH...CUNNINGHAM WASH AND OTHER CULVERTS AND LOW LYING AREAS THROUGH MIDNIGHT TONIGHT. ARIZONA DEPARTMENT OF TRANSPORTATION WILL KEEP STATE ROUTE 72 BETWEEN BOUSE AND VICKSBURG CLOSED UNTIL FURTHER NOTICE. LAT...LON 3396 11388 3381 11376 3374 11392 3392 11403 $$ MEYERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:28 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 17, 2:28 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
228 PM MST FRI JUL 17 2015
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE COMMON ACROSS THE REGION
TODAY THROUGH THE WEEKEND AS TROPICAL MOISTURE ASSOCIATED WITH
HURRICANE DOLORES MOVES INTO THE DESERT SOUTHWEST. THIS WILL ALSO
RESULT IN CLOUDY SKIES AND BELOW NORMAL TEMPERATURES THIS WEEKEND.
SOMEWHAT DRIER AIR WILL MOVE INTO THE REGION EARLY NEXT WEEK WITH
A RETURN TO TYPICAL MONSOON CONDITIONS.
&&
.DISCUSSION...
TRICKY FORECAST TODAY AND THROUGH THE WEEKEND. CURRENTLY WE HAVE A
FEW POP UP SHOWERS AND THUNDERSTORMS MOSTLY ACROSS SOUTHWEST MARICOPA
COUNTY ALONG WITH CENTRAL LA PAZ AND NORTHERN YUMA COUNTY. WATER
VAPOR IMAGERY SHOWS A SHARP UPPER LEVEL GRADIENT OF MOISTURE WITH THE
WESTERN TWO THIRDS OF AZ ALONG WITH SE CA IN A DRY ZONE AND A PLUME
OF DENSE MOISTURE OVER THE EASTERN AND SOUTHEASTERN PART OF THE
STATE. MOST OF THE NOTABLE STORMS ARE IN THAT DRY ZONE JUST WEST OF
THE MOISTURE PLUME. WITH THE DRY AIR ALOFT THERE WE MAY SEE MORE OF
THESE STORMS AND EVEN A CHANCE FOR SOME OF THEM TO GROW EXPLOSIVELY.
SO FAR TODAY HOWEVER MOST OF THESE STORMS HAVE BEEN FAIRLY WEAK AND
NOT LONG LIVED.
TEMPERATURES ARE ABOUT ON PAR AS FORECAST. HIGH TODAY SO FAR AT
PHOENIX SKY HARBOR HAS BEEN 102 AND NOT LIKELY TO INCREASE MUCH MORE
AS WE BEGIN TO PICK UP OUTFLOW FROM THUNDERSTORMS.
CURRENTLY LARGE HIGH PRESSURE RIDGE CENTERED OVER E TX AND LOUISIANA
WITH WEAK RIDGE AXIS EXTENDING OVER WRN TX INTO NRN MEXICO. THIS
RIDGE IS WEAK ENOUGH TO ALLOW TROPICAL MOISTURE TO SEEP INTO THE
REGION. HURRICANE DELORES IS WEST OF THE TIP OF BAJA CALIFORNIA AND
FORECAST TO CONTINUE MOVING TOWARDS THE WEST NORTHWEST. A WEAK CUTOFF
LOW IS SITTING OFF THE CENTRAL CA COAST. THE NEAR TERM FORECAST IS
REALLY A CHALLENGE. THERE IS A FAIR AMOUNT OF UNCERTAINTY ABOUT THE
TRACK OF DELORES INCLUDING THE REMNANTS. SOME MODELS ARE ACTUALLY
CURVING IT BACK UP INTO THE CENTRAL CA...TRULY AN UNUSUAL TRACK.
WHEREVER DELORES ENDS UP WE WILL STILL SEE ENORMOUS AMOUNTS OF
MOISTURE INTO THE REGION...ESPECIALLY CENTRAL AZ...BEGINNING LATER
TONIGHT AND THROUGH THE WEEKEND. THE DIFFICULT ASPECT OF THE FORECAST
IS TO DETERMINE WHAT SORT OF CONVECTION...AND RESULTING POSSIBLE
FLASH FLOODING...WE MAY SEE. MUCH DEPENDS ON NEAR TERM EFFECTS SUCH
AS BREAKS IN THE DENSE MOIST CLOUD DECKS...ENOUGH TO KICK OFF RAPID
CONVECTION DEVELOPMENT WHICH COULD PRODUCE FLASH FLOODING. WE ARE
PREPARED FOR THAT WITH A FLASH FLOOD WATCH THAT CURRENTLY RUNS UNTIL
11 PM SAT EVENING BUT COULD POSSIBLY BE EXTENDED FURTHER OUT
DEPENDING ON HOW THE SITUATION CONTINUES TO UNFOLD. IF THE REMNANTS
OF DELORES DO INDEED FOLLOW THE GFS TRACK WHICH NOW PUSHES IT INTO
THE CA COAST THAT WOULD ACTUALLY KEEP THE MOIST FLOW MOVING INTO AZ
WELL INTO MONDAY EVEN TUESDAY. BY MID WEEK WE SHOULD SLOWLY START
GOING BACK INTO A DRIER AIRMASS REGIME AND RETURN TO MORE TYPICAL
MONSOON WEATHER.
&&
.PREVIOUS DISCUSSION...
EARLY MORNING WATER VAPOR IMAGERY REVEALS AN EXTENSIVE PLUME OF
TROPICAL MOISTURE STRETCHING FROM HURRICANE DOLORES THROUGH BAJA AND
INTO SOUTHERN ARIZONA. WHILE CONVECTION HAS DIED OFF ACROSS ARIZONA
THIS MORNING...A COMPLEX CONTINUES TO SLOWLY MIGRATE THROUGH EASTERN
SONORA AS OF 09Z. ACROSS ARIZONA AND SOUTHEAST CALIFORNIA...SURFACE
DEWPOINTS ARE ON PAR WITH VALUES FROM THIS TIME YESTERDAY WITH
WIDESPREAD READINGS IN THE UPPER 50S/LOWER 60S. BLENDED TPW IMAGERY
REVEALS PWATS AROUND 1.1-1.2 INCHES ACROSS THE LOWER AZ DESERTS WITH
VALUES CLOSER TO 2 INCHES SOUTH OF THE INTERNATIONAL BORDER. A LATE
EVENING OUTFLOW OVER SONORA WILL LIKELY USHER IN SUBSTANTIALLY HIGHER
VALUES INTO THE REGION WITHIN THE NEXT FEW HOURS...ESPECIALLY AROUND
YUMA...EL CENTRO...AND BLYTHE.
FORECAST THINKING HAS CHANGED VERY LITTLE AND CONFIDENCE CONTINUES TO
INCREASE THAT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD
ACROSS THE AREA AS EARLY AS THIS AFTERNOON. A COUPLE OF FACTORS
SHOULD COME TOGETHER TO MAKE THIS AFTERNOON/EVENING A PARTICULARLY
ACTIVE ONE. FIRST...THE LEADING EDGE OF THE MOISTURE GRADIENT SHOULD
RAPIDLY PUSH NORTHWARD THIS AFTERNOON ALTHOUGH IT SHOULDN'T
OVERSPREAD THE AREA ENTIRELY AND CONTAMINATE THE BOUNDARY LAYER.
WE SHOULD ALSO SEE A FAIR AMOUNT OF HEATING THIS AFTERNOON...LEADING
TO MLCAPES ON THE ORDER OF 800-1200 J/KG ACROSS THE AREA. FINALLY THE
COMPLEX OVER SONORA /WHILE FORECAST TO DIE OUT BEFORE DAYBREAK/ WILL
LIKELY RETAIN SOME DEGREE OF REMNANT CIRCULATION AS IT MOVES INTO
ARIZONA AND SHOULD SERVE AS THE TRIGGER THIS AFTERNOON. ALL IN ALL IT
SHOULD BE A PRETTY ACTIVE DAY /ALTHOUGH CONFIDENCE IS A BIT LOWER
ACROSS SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA WHERE THE SURGE OF
MOISTURE MAY PRECLUDE CAPES FROM CLIMBING SUBSTANTIALLY/. ALL
CONVECTIVE ALLOWING GUIDANCE SUGGESTS STORMS WILL FIRE ACROSS
SOUTHEAST ARIZONA FIRST...THEN MIGRATE AND RE-DEVELOP OVER THE
PHOENIX AREA AROUND 00Z. I INSERTED A MENTION OF DUST IN THE FORECAST
FROM LATE AFTERNOON INTO EARLY EVENING AS IT SEEMS POSSIBLE THE
LEADING STORMS WILL KICK UP SOME PATCHY SPOTS OF DUST. ALTHOUGH IF
CONVECTION BECOMES TOO WIDESPREAD TOO QUICKLY...THIS MIGHT KEEP THE
DUST IN CHECK. REGARDLESS THE USUAL LIST OF MONSOON HAZARDS WILL BE
IN PLAY TODAY...LIGHTNING...WIND...DUST. IN ADDITION WITH NEAR RECORD
PWATS FORECAST TO MOVE INTO THE AREA TODAY...ANY STORM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING.
SHOWERS/STORMS APPEAR LIKELY TO CONTINUE INTO THE EVENING AND
OVERNIGHT HOURS ALTHOUGH CAPES WILL LIKELY BECOME EXHAUSTED AFTER
06Z. WILL HANG ONTO SOME MENTION OF THUNDER OVERNIGHT BUT IT MAY BE
MORE SHOWERY THAN ANYTHING.
MODELS SUGGEST A PROLONGED PERIOD OF VERY MOIST/SATURATED
AIR ACROSS THE AREA ON SATURDAY AND IT SEEMS EXTREMELY LIKELY
SATURDAY WILL BE MOSTLY CLOUDY...VERY HUMID...AND TO SOME EXTENT
STABLE. WITH BUFR PROFILES ONLY SUGGESTING HIGHS IN THE LOWER
90S...I WENT AHEAD AND LOWERED TEMPERATURES A FEW DEGREES IN MOST
LOCATIONS. THE MORE DUBIOUS TASK IS TRYING TO FIGURE OUT HOW MUCH
CONVECTION THERE WILL BE DURING THE AFTERNOON HOURS. DECENT AGREEMENT
THAT AN INVERTED WAVE WILL ONCE AGAIN MOVE THROUGH THE AREA ON
SATURDAY WHICH SHOULD HELP TRIGGER SHOWERS/STORMS. BY SATURDAY
AFTERNOON THERE COULD BE SOME PARTIAL CLEARING ACROSS SOUTHERN
ARIZONA WHICH WOULD ALLOW FOR NEW SHOWER/THUNDERSTORM DEVELOPMENT AND
I RETAINED THE IDEA OF ELEVATED POPS THROUGH SATURDAY EVENING. FOR
THAT REASON...I ELECTED TO DRAG THE FLASH FLOOD WATCH OUT UNTIL 11 PM
SATURDAY.
SUNDAY WILL SEE YET ANOTHER DAY OF ELEVATED HUMIDITIES ALTHOUGH SOME
DRYING WILL START TO MAKE ITS WAY IN FROM THE WEST AS THE FLOW ALOFT
RETURNS TO A MORE SOUTHWESTERLY DIRECTION. I KEPT THE IDEA OF 30-40
POPS ACROSS THE AREA SINCE ALL GUIDANCE SUGGESTS A FEW HUNDRED J/KG
OF CAPE BUT BY THIS POINT THE ATMOSPHERE MAY VERY WILL BE WORKED OVER
AFTER 2 DAYS OF SHOWERS/STORMS. TOUGH TO HAVE MUCH CONFIDENCE IN THE
SUNDAY FORECAST AT THIS POINT...THUS VERY FEW CHANGES WERE MADE.
BY MONDAY THE FLOW ALOFT TAKES A TURN OUT OF THE SOUTHWEST WHICH
WILL BEGIN A SLOW PERIOD OF DRY ADVECTION /ESPECIALLY ACROSS
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA/. THIS TREND IS SUPPORTED
BY THE DETERMINISTIC/PROBABILISTIC GUIDANCE AND IS EXPECTED TO
CONTINUE THROUGH MOST OF NEXT WEEK WITH MOISTURE/INSTABILITY/PRECIP
CHANCES MIGRATING AWAY FROM THE DESERTS AND INTO THE MOUNTAINS.
CERTAINLY NOT TO SAY THE DESERTS WILL BE DRYING OUT ENTIRELY...BUT
THERE'S A CLEAR EASTWARD SHIFT IN ALL OF THE KEY PARAMETERS FROM
MONDAY ONWARD. WILL MAINTAIN CLIMO-LIKE POPS THROUGHOUT THE EXTENDED
PORTION OF THE FORECAST...WITH A SMALL NUDGE UPWARD LATE NEXT WEEK
WHEN THE FLOW TAKES ON IT'S MORE TYPICAL MONSOONAL SOUTHEASTERLY
DIRECTION.
&&
AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
WINDS SHOULD MOSTLY MAINTAIN A SOUTHERLY DIRECTION THROUGH THE
EVENING HOURS...THOUGH SOME STORM OUTFLOWS MAY CAUSE SOME ERRATIC
WIND SHIFTS DURING THE LATE AFTERNOON AND EVENING HOURS. SHOWER AND
THUNDERSTORM DEVELOPMENT TO THE SOUTHWEST AND WEST OF THE PHOENIX
AREA WILL LIKELY SPREAD INTO THE PHOENIX AREA LATER THIS EVENING AND
POTENTIALLY IMPACT AREA TERMINALS
STORM THREATS THIS EVENING INCLUDE GUSTY ERRATIC OUTFLOW WINDS AND
LOCALIZED WIND SHEAR EFFECTS...BLOWING DUST AND REDUCED VSBYS. HEAVY
RAINFALL WILL ALSO BE A PSBLTY ONCE STORM COVERAGE BEGINS TO
INCREASE WITH CIGS/VSBYS DROPPING INTO MVFR...PSBLY LOWER...VALUES
WITH STORMS AT THE TERMINALS.
KPHX CONFIDENCE...
WINDS - MODERATE ON TIMING OF SHIFTS AND HEADINGS...HIGH FOR ERRATIC
HEADINGS IN TS WINDS THIS EVENING
PRECIP - MODERATE FOR VCTS COVERAGE...LOW TO MODERATE FOR TIMING AT
THE TERMINAL
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SOUTH-SOUTHEASTERLY WINDS WITH PERIODIC GUSTINESS WILL PERSIST AT
THROUGH THROUGH THIS EVENING FOR THE TERMINALS. CHCS FOR SHOWERS AND
THUNDERSTORMS WILL START TONIGHT OVER THE LOWER COLORADO RIVER
VALLEY AND OVER THE REST OF SOUTHEAST CALIFORNIA DURING THE DAYTIME
HOURS SATURDAY. CIGS WILL GRADUALLY DEVELOP AND LOWER BETWEEN THE 8-
10KFT RANGE AS STORM AND DEBRIS CLOUDS CONTINUE TO FILL IN ACROSS
THE AREA. PRIMARY THREAT FROM THUNDERSTORMS TONIGHT AND SATURDAY
WILL BE GUSTY ERRATIC WINDS AND HEAVY RAINFALL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL GRADUALLY DRY OUT STARTING MONDAY...BUT LINGERING
MOISTURE WILL PROVIDE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS
OVER AT LEAST EASTERN ARIZONA AND POTENTIALLY PORTIONS OF SOUTH-
CENTRAL ARIZONA AND THEN UP BY EARLY NEXT WEEK AS DRIER FLOW ALOFT
OUT OF THE WEST TRANSITIONS INTO THE AREA. MORE OF A TYPICAL MONSOON
REGIME SETS UP STARTING TUESDAY WITH THE DAILY AFTN/EVE THREAT OF
STORMS OVER THE HIGHER TERRAIN AND POTENTIAL FOR STORM OUTFLOW WINDS
DOWN THROUGHOUT THE LOWER DESERT ELEVATIONS. MINIMUM HUMIDITIES OVER
THE DESERTS WILL FOR THE MOST PART DROP INTO THE TEENS EACH DAY.
TEMPERATURES WILL WARM TO NEAR NORMAL LEVELS BY THE MIDDLE OF THE
WEEK.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH FROM 5 PM MST THIS AFTERNOON THROUGH SATURDAY
EVENING FOR AZZ020>028.
CA...FLASH FLOOD WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH SATURDAY
EVENING FOR CAZ031.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...WATERS
PREVIOUS DISCUSSION...LEINS
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMANIn the hours before
Special weather statement, Jul 17, 2:27 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 227 PM MST FRI JUL 17 2015 AZZ021-172215- WEST CENTRAL DESERTS AZ- 227 PM MST FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL LA PAZ COUNTY UNTIL 315 PM MST AT 226 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOUSE...OR 24 MILES SOUTHEAST OF PARKER...MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOUSE...STATE ROUTE 72... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3378 11390 3387 11408 3413 11396 3399 11368 TIME...MOT...LOC 2126Z 211DEG 8KT 3389 11395 CDEWEY
Special weather statement, Jul 17, 4:12 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 412 PM PDT FRI JUL 17 2015 CAZ033-180000- IMPERIAL COUNTY CA- 412 PM PDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN IMPERIAL COUNTY UNTIL 500 PM PDT AT 411 PM PDT...DOPPLER RADAR WAS TRACKING A GROUP OF STRONG THUNDERSTORMS NEAR EL CENTRO NAVAL AIRFIELD...OR NEAR EL CENTRO...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. STRONG WINDS MAY GENERATE SOME BLOWING DUST. LOCATIONS IMPACTED INCLUDE... EL CENTRO...CALEXICO...BRAWLEY...IMPERIAL...PLASTER CITY... HOLTVILLE...WESTMORLAND...MT. SIGNAL...EL CENTRO NAVAL AIRFIELD... BONDS CORNER...ALAMORIO...SEELEY...DIXIELAND...HEBER AND WIEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3314 11593 3310 11519 3269 11519 3264 11587 TIME...MOT...LOC 2311Z 208DEG 25KT 3275 11565 CDEWEY
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:27 PM MST | Special Weather Statement | PSR | La Paz | 48 min |
| Jul 17, 4:00 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.